MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-62
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the medium-large clip applier instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy - retroperitoneal anterior surgical procedure, the single port medium-large clip applier would not open; the clip could be loaded but could not clip into the patient.Then, the single port medium-large clip applier would not open and could only be opened manually.No fragment fell into the patient.The user completed the procedure, and no known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument was analyzed and found to have a dislodged pivoting clamp from the grip sector gear.This failure likely caused the imprecise motion observed during in-house testing.Failure analysis found the secondary failure of imprecise motion to be related to the customer reported complaint.The instrument was installed on an in-house system and driven.The instrument exhibited imprecise motion in the grip open and close function.The grip tips moved in the direction commanded; however, the grip tips were unable to open or close.The instrument was unable to open and close its jaws when actuating the manual grip knob off the system.The instrument was found to have the proximal drive rod bent.This rma will be transferred to engineering for further investigation.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
After further investigation of the failure analysis team, there were no additional findings; however, it was noted that the bend of the drive rod appears to bend towards the left when viewing the instrument's nose area with the housing removed and the main tube upwards.This observation was of interest as a second clip applier with a dislodged pivot clamp was also bent in the same direction.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22310944
Report Number2955842-2025-26507
Device Sequence Number12743857
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(11)240620(10)K10240620
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-62
Device Catalogue Number430005
Device Lot NumberK10240620 0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/23/2025
03/31/2026
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/05/2025
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown